Depression when raising NDT

Can anyone explain to me why my depression severely worsens when I raise my NDT.

it happens within hours of a raise. Sometimes it's very, very severe with very disturbing psychological thoughts?

Is it the T4 component?

Is it the T3 component?

Has anyone else experienced this?

This first happened to me years ago when I tried Teva levothyroxine. Within 1hr I plummeted into to the most severest abyss of depression that I have ever experienced. It was frightening.

Many thanks

Last edited by

5 Replies

oldestnewest
  • Which one are you taking?

  • I'm taking WP THYROID.

    I was taking erfa but have since stopped.

    I have tried Armour and Naturethroid. But these too give me terrible depression when I raise them.

    I should mention that this is the first time I have ventured onto NDT without the aid of Anti depressents.

    I just thought I'd give it a go without them....... It may be that I am definitely one of those who needs both.

    I suspect I am because I am secondary hypothyroid and hashimotos so I have a double whammy of thyroid being attacked AND under functioning pituitary gland.

    I don't know if anyone here has my combination of issues!!?? X

  • I had the same issue when I tried to take Levo at the weekend. There's o way on this earth I am going on antidepressants though. Even if I have to get my hubby to sit on me till it passes!

    I tend to get symptoms about two to three hours after taking it and my own thoughts are that it is to do with your own supplies being repressed by taking the medication, it does take time to get the right levels of thyroid replacement.

    Also, I've read that some antidepressants affect the uptake of thyroxine. That in itself may not be helping but if you do get seriously depressed I'm not sure what you should do that would be safe.

    Have you had your vitamin levels checked? Without the necessary vitamins our bodies cannot utilise the thyroxine. Particularly Iron, Ferritin, Folate, B12 and Vitamin D.

    I have Hashimoto's too, on top of type one diabetes which I've had all my life. Have you considered going gluten free and possibly soya and dairy free too? That may slow down the autoimmune attacks your body bombards your thyroid with.

    I try to keep in mind that this depression is not caused by anything but a problem with chemicals that I am not able to make just by myself, that seems to help. But I do totally empathise with you because it is so frightening how you end up feeling.

  • I didn't have depression until I started levo - I was just fat and going bald! lol In fact, when the endo saw my levels she said, oh dear, you must be so tired and depressed. I thought tired, yes, but depressed??? However, once I started on levo, oh boy! It was awful! And when they lowered my dose once, I got homicidal to boot!

    So, I tried Armour. Not much better. Tried all the different NDTs. Just didn't like it. So, then I went onto T3 only and that's so much better. Just can't take T4 in any form.

    I have Hashi's and I'm a bit worried about my pituitary but never found anyone to take it seriously. I have had several bangs to the head - car accident (a bang at the back of the head and whiplash), horse-riding accident (landed on the top of my head), and other things that I can't bring to mind right now. So if my pituitary is ok after all that, it must be made of concrete!

    Well, that's my story! lol

    Hugs, Grey

  • I'm starting to wonder if I'm a T3 only candidate?

You may also like...